Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 18, 2025, 7:29 PM CDT for Gove County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2025, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 18, 2025, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gove County, KS
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
249
WGUS53 KGLD 190029
FFWGLD
KSC063-190330-
/O.NEW.KGLD.FF.W.0008.250819T0029Z-250819T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
729 PM CDT Mon Aug 18 2025
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Southeastern Gove County in west central Kansas...
* Until 1030 PM CDT.
* At 729 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Gove County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3901 10015 3900 10015 3899 10015 3889 10015
3883 10015 3878 10015 3870 10015 3870 10019
3870 10022 3870 10025 3870 10033 3870 10035
3870 10038 3870 10045 3870 10050 3897 10029
FLASH FLOOD...RADAR INDICATED
$$
MeisterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 5:39 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- There is a chance for more widespread storms this afternoon and evening. A few storms may become severe with damaging winds, large hail and blowing dust all possible.
- Temperatures are forecast to remain warm with highs in the 90s through much of the work week. We may see a cool down next weekend.
Area forecast discussion, Aug 18, 5:39 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Goodland KS 439 PM MDT Mon Aug 18 2025 .KEY MESSAGES... - There is a chance for more widespread storms this afternoon and evening. A few storms may become severe with damaging winds, large hail and blowing dust all possible. - Temperatures are forecast to remain warm with highs in the 90s through much of the work week. We may see a cool down next weekend. && .UPDATE... Issued at 429 PM MDT Mon Aug 18 2025 Two areas of storm activity are ongoing; one area of storms moving in from the west in CO and the other is a broken line of storms across NW KS. So far hail up to quarter size and wind gusts approaching 70 MPH are the main threats with these storms. There is also the threat for dust storm conditions along the leading edge of any thunderstorm outflow boundaries this afternoon. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 1030 AM MDT Mon Aug 18 2025 Current observations show a broad area of low pressure across much of the region, with winds generally from the north. Observations also show a continued band of showers and storms along Interstate 76. This band has produced an outflow boundary that is around Highway 34. This setup might change a few things for later today. For now, high temperatures are still expected to reach the 90s with most of the area in the 80s as of 10am MT. Winds are forecast to slowly shift to out of the east during the day as lower pressure builds up near the Front Range, with moisture flowing in from the east. For the afternoon hours, this is forecast to still allow storms to develop, especially along the higher terrain just west of the area. The potential wrench in the setup is the outflow boundary that is moving into the area from the north, along with any additional outflows produced by these morning storms. With the boundary in the area, there is a chance that storms could fire up early in the afternoon (around 1pm MT / 2pm CT) on that boundary. These storms would initially have a risk for large hail, especially the further east they form where more moisture availability and higher temperatures are forecast to allow for greater instability. The main hindrances are that mid-level lapse rates are forecast to be around 8 C/km and effect shear around 25 kts. Both conditions are marginally supportive of strong to severe storms, so overall severe threat should remain isolated. Otherwise, if the line does not fire up, most of the area should remain sunny through the afternoon with maybe a rogue pop up storm. The evening hours are forecast to have isolated storms develop in Eastern Colorado that should cluster fairly quickly with effective shear around 25-35 kts and messy hodographs. This would favor an initial large hail threat, followed by strong wind gusts once storms cluster. If the storms did fire up across the area during the afternoon, the overall severe risk would likely be lower with more stable air and competing outflows, hindering how much the clusters outflows could help sustain their development. The more moist profile could also lower the wind threat with less DCAPE. Otherwise, if the earlier storms do not form, the clusters are forecast to move across the area from west to east, still favoring along and north of I-70. As they move across, sporadic wind gusts of 60 to 70 mph remain forecast. These strong gusts and outflows could also kick up blowing dust as recent observations suggest most of the area has dry topsoil. If a few storms form ahead of the main cluster, there is also the chance that these could provide some mid-level capping stability, which would help concentrate dust if additional outflows can begin to pick up dust. The overnight hours would see the storm cluster slowly finish moving through the area to the east if it did form. There could be some additional development of storms if any outflow boundaries linger in the area. For areas that clear of storms, partly cloudy skies are forecast with lows dropping into the upper 50s and 60s. Tuesday, the upper ridge is forecast to re-establish itself over the Rockies and amplify. Temperatures should remain in the 90s with generally sunny skies, though we should avoid the upper 90s with the ridge axis to the west of the area. With the ridge in place, the flow through the air column is forecast to be on the weaker side, which should help keep winds below 15 mph with occasional gusts to 20 mph. We are forecast to retain dewpoints in the 60s which will keep a small chance for storms during the afternoon and evening hours. However, chances should remain below 15% with the upper subsidence, the lower pressure gradient becoming more broad and diffuse, and with shortwaves likely staying north of the area due to the amplified ridge. Tuesday night, skies should clear and winds become light over the area. With this, low temperatures should drop to near dewpoint in the 50s and 60s. There could be some patches of fog that develop with the saturated lower level air. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 1030 AM MDT Mon Aug 18 2025 Wednesday and Thursday are forecast to be warm and fairly dry with the upper ridge over the area. Highs should warm into the 90s with generally sunny/clear skies due to the upper subsidence. With this, chance for precipitation are very low as most of the shortwaves should stay north of the area, short of maybe on Thursday depending on how long the ridge can remain amplified. Winds are forecast to be generally below 20 mph with weak flow through the air column due to the ridge. The weekend is forecast to bring a pattern change as an upper trough pushes into the Plains and Great Lakes region on Friday. The current forecast progression would still allow Friday to be warm with highs in the 90s with the ridge in place through most of the day. There looks to only be a 10% chance that the trough pushes through quickly enough that Friday would be cooler. A quicker progression would also hinder storms chances for Friday. Otherwise, the front/low that is tied to the upper trough should move through during the day and help spark some storms during the afternoon and evening. We should have enough moisture for severe storms to form with the forcing moving through the area. After the front/low move through, generally cooler temperatures with highs in the 70s and 80s are forecast. Storm chances may continue through the weekend as long as the trough doesn't push through too far south and bring the center of higher pressure over the area. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1101 AM MDT Mon Aug 18 2025 For KGLD... VFR conditions are forecast through the period, though there will be multiple chances for storms. Storms are possible in two different waves between about 20-04Z. Near chance has a possibility greater than 30-35% at this time, but both could allow for severe storms if they do occur. Between 20-01Z, be alert for storms that form over or near the terminal. After 01Z, storms should move in from the west if they do move in. Once the initial storms pass, there is a 10% chance of redevelopment through the night. Otherwise, clear skies are forecast with varying winds. For KMCK... VFR conditions are forecast through the period, though there will be multiple chances for storms. Storms are possible for the first few hours of the period as an outflow boundary moves through (chance of development around 10%). Otherwise, the main chance will be between 02-07Z as a cluster moves from west to east across the region. The issue is whether or not the cluster can hold together, especially if storms form in the area during the afternoon. Once the cluster passes, there is a 10% chance for redevelopment along outflows. Otherwise, skies should be clear with winds from the north. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && UPDATE...JTL SHORT TERM...KAK LONG TERM...KAK AVIATION...KAK
Hazardous weather outlook, Aug 18, 5:24 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 424 PM MDT Mon Aug 18 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-192230- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 424 PM MDT Mon Aug 18 2025 /524 PM CDT Mon Aug 18 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe storms are possible today during the afternoon and evening hours. Severe storms could form as early as 1 pm mountain time or 2 pm central time. Storms will be capable of producing hail up to two inches in diameter, damaging wind gusts up to 70 MPH, and visibility down to a mile or less in blowing dust. A severe thunderstorm watch has been issued until 10 PM MDT for the entire forecast area, except for Greeley and Wichita counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. JTL
In the hours before
Local storm report, Aug 18, 6:41 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
541 PM MDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Hail Goodland 39.35N 101.70W
08/18/2025 M0.25 Inch Sherman KS NWS Employee
Off duty employee reports pea sized hail.
&&
KAKLocal storm report, Aug 18, 6:44 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
544 PM MDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Gst 9 NNE Page City 39.21N 101.11W
08/18/2025 M56 MPH Thomas KS Public
Site Summers 646 reports 56 mph wind gust.
&&
KAKLocal storm report, Aug 18, 6:48 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
548 PM MDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Hail Goodland 39.35N 101.72W
08/18/2025 E0.50 Inch Sherman KS Public
Report from mPING: Half-inch (0.50 in.).
&&Local storm report, Aug 18, 6:51 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
551 PM MDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Dust Storm Idalia 39.70N 102.31W
08/18/2025 Yuma CO Public
Report of visibility around 1/4 of a mile in
areas, with other areas closer to 1 mile
visibility.
&&
KAKSpecial weather statement, Aug 18, 7:13 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
713 PM CDT Mon Aug 18 2025
KSZ014-190045-
Thomas KS-
713 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN THOMAS COUNTY
THROUGH 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles south of Gem, or 10 miles southeast of Colby,
moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Thomas
County, including the following locations... Mingo and Halford.
This includes Interstate 70 in Kansas between mile markers 55 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Kansas.
&&
LAT...LON 3921 10102 3927 10107 3939 10104 3942 10084
3934 10074 3920 10075 3919 10089
TIME...MOT...LOC 0013Z 266DEG 6KT 3929 10089
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SatterwhiteLocal storm report, Aug 18, 7:16 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
616 PM MDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Gst 3 N Colby 39.43N 101.05W
08/18/2025 M54 MPH Thomas KS AWOS
The AWOS in Colby (KCBK) measured a 54 mph
wind gust at 5:55 pm MDT. Sustained at 33
mph. Visibility dropped to 1/2 mile with
haze, presumably in association with blowing
dust.
&&
VincentThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:06 PM CDT | Areal Flood Advisory | GLD | Logan, Thomas | 3 hr |
| Aug 18, 7:11 PM CDT | Areal Flood Advisory | GLD | Gove, Logan, Sheridan, Thomas | 3 hr |
| Aug 18, 7:13 PM CDT | Special Weather Statement | GLD | Thomas | 32 min |
| Aug 18, 7:24 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 23 min |
| Aug 18, 9:19 PM CDT | Special Weather Statement | GLD | Gove, Greeley, Logan, Wichita | 41 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.